Articles  |   July 2014
ACE Question
Article Information
Education / CPD / Articles
Articles   |   July 2014
ACE Question
ASA Monitor 07 2014, Vol.78, 50.
ASA Monitor 07 2014, Vol.78, 50.
Which of the following drugs has been given a U.S. Food and Drug Administration (FDA) black box warning regarding an increased risk of death?
Methadone use for the treatment of chronic pain as well as opioid dependence is increasing. The FDA issued a physician safety alert regarding increasing deaths and cardiac dysrhythmias in patients treated with methadone; this was followed by a manufacturer’s black box warning. The increased hazard of using methadone arises from two distinct properties that may make it a particularly dangerous opioid: 1) it prolongs the rate-corrected QT interval (QTc); and 2) it has profound interindividual pharmacokinetic variability.
First Page Preview
First page PDF preview
First page PDF preview ×
View Large
0 Comments
Submit a Comment
Submit A Comment

Contributors must reveal any conflict of interest. Comments are moderated.

Name
Affiliation & Institution
I have a potential conflict of interest
Comment Title
Comment


This feature is available to Subscribers Only
ASA Member Login or Create an Account ×